A characterization of product-form exchangeable feature probability functions

Battiston, Marco and Favaro, Stefano and Roy, Daniel M. and Teh, Yee Whye (2018) A characterization of product-form exchangeable feature probability functions. Annals of Applied Probability, 28 (3). pp. 1423-1448. ISSN 1050-5164

Full text not available from this repository.


We characterize the class of exchangeable feature allocations assigning probability Vn,k∏kl=1WmlUn−ml to a feature allocation of n individuals, displaying k features with counts (m1,…,mk) for these features. Each element of this class is parametrized by a countable matrix V and two sequences U and W of nonnegative weights. Moreover, a consistency condition is imposed to guarantee that the distribution for feature allocations of (n−1) individuals is recovered from that of n individuals, when the last individual is integrated out. We prove that the only members of this class satisfying the consistency condition are mixtures of three-parameter Indian buffet Processes over the mass parameter γ, mixtures of N-dimensional Beta–Bernoulli models over the dimension N, or degenerate limits thereof. Hence, we provide a characterization of these two models as the only consistent exchangeable feature allocations having the required product form, up to randomization of the parameters.

Item Type:
Journal Article
Journal or Publication Title:
Annals of Applied Probability
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
21 Mar 2019 16:20
Last Modified:
22 Nov 2022 07:13